Thunderstorm Wind, Florence
- When
- August 17, 6:45 PM EST
- Where
- Florence County, 5 mi SW of Florence
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.149, -79.832
Trees were blown down near Alligator Road and Twin Church Road.
An isolated thunderstorm formed along an outflow and became briefly severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
An isolated thunderstorm formed along an outflow and became briefly severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 17, 6:30 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION CORRECTED NATIONAL WEATHER SERVICE WILMINGTON NC 730 PM EDT FRI AUG 17 2007 .SYNOPSIS... A COLD FRONT WILL DROP SOUTH ACROSS THE CAROLINAS TONIGHT...THEN LIFT BACK TO THE NORTH AS A WARM FRONT ON SUNDAY. HIGH PRESSURE WILL BUILD IN MONDAY THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... QUESTION OF THE AFTERNOON REMAINS THE DEVELOPMENT OF CONVECTION OR LACK THEREOF. THE COMBINATION OF WEAK FORCING...DEBRIS CLOUDS AND A LATE SUMMER STRATUS DECK FLOATING AROUND HAVE INHIBITED ACTIVITY THIS AFTERNOON. RADAR/SATELLITE LOOPS ARE STILL UNIMPRESSIVE AT THE MOMENT. HAVE TRIMMED POPS DOWN FOR THE AFTERNOON HOURS BASED ON THE AFOREMENTIONED ELEMENTS. MODELS STILL DROP THE FRONT INTO THE AREA OVERNIGHT. FORCING WILL BE A LITTLE BETTER BUT INSTABILITY WILL BE WANING. CONTINUED TO ADVERTISE THE HIGHER POPS ACROSS THE NORTHERN ZONES. BASED ON RECENT TRENDS AND THE CONSIDERABLE CLOUDCOVER THAT IS EXPECTED...WENT A DEGREE OR TWO ABOVE GUIDANCE ACROSS THE BOARD. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... THE COLD FRONT WILL DROP SOUTH OF THE AREA BRIEFLY DURING SATURDAY AND WEAKEN SATURDAY NIGHT. THE WEAKENED FRONT WILL LIFT NORTHWARD AS A WARM FRONT SUNDAY AND SUNDAY NIGHT. LITTLE IN THE WAY OF IMPETUS FOR CONVECTION ALONG THE FRONT AS IS MOVES SOUTHWARD SATURDAY AND NORTHWARD SUNDAY AS THE GRADIENT LOOKS VERY WEAK. DO EXPECT TO SEE A TYPICAL DIURNAL SUMMER TREND IN CLOUD COVER WITH DEVELOPING CU FIELDS BY DAY...DISSIPATING AT NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE BOTH DAYS BUT THE PROBABILITY IS LOW ENOUGH NOT TO WARRANT A MENTION IN THE PUBLIC PRODUCTS AT THIS TIME. THE FRONT WILL NOT PROVIDE MUCH IN THE WAY OF RELIEF IN TERMS OF TEMPERATURE WITH SATURDAY MAXIMUMS GENERALLY IN THE 90 TO 95 RANGE BUT DEWPOINTS SHOULD BE SLIGHTLY LOWER. TEMPERATURES SUNDAY WILL BE A LITTLE COOLER ON SE FLOW BUT DEWPOINTS ARE EXPECTED TO RISE AGAIN. && .LONG TERM /MONDAY THROUGH FRIDAY/... WARM RIDGE OF HIGH PRESSURE WILL DOMINATE THE PERIOD. SUBSIDENCE/CAP LOOKS TOO STRONG EARLY IN PERIOD...SO KEPT MENTION OF SHOWERS AND THUNDERSTORMS OUT OF THE FORECAST. REST OF THE PERIOD...HEIGHTS BEGIN TO GRADUALLY FALL AS RIDGE MIGRATES W AND SO WOULD EXPECT DIURNALLY DRIVEN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...WED THROUGH FRI...MID AND LATE AFTERNOON INTO EARLY EVE. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... CONVECTION INCREASING IN THE FLO AREA THIS EVENING. THUNDERSTORMS REMAIN ISOLATED. WILL MENTION TEMPO THUNDERSTORMS AND SHOWERS AT FLO THIS EVENING THROUGH 03Z. COLD FRONT NEAR RDU WILL MOVE SOUTHEAST OVERNIGHT. GIVEN THE WARM AND MOIST CONDITIONS THERE REMAINS A CHANCE OF CONVECTIVE DEVELOPMENT ALONG THE FRONT LATER THIS EVENING AND OVERNIGHT. ARGUMENTS AGAINST CONVECTIVE DEVELOPMENT ARE THE DRY AIR ALOFT...NVA...AND THE TIME OF DAY. FOR NOW HAVE INCLUDED TEMPO GROUPS AFTER 06Z FOR SHOWERS WITH CBS IN CLOUD GROUPS AT THE COASTAL TERMINALS TO COVER THIS POSSIBILITY. WINDS GRADUALLY DECREASE AS THE FRONT APPROACHES OVERNIGHT. WINDS VEER...BECOMING EASTERLY BY AFTERNOON. VFR EXPECTED WITH NO PRECIPITATION AFTER 13Z-15Z. CHANCE OF IFR VSBYS SUNDAY MORNING. ANY THUNDERSTORMS WILL BE ISOLATED. && .MARINE... NEAR TERM /THROUGH TONIGHT/... PINCHED GRADIENT BETWEEN PIEDMONT TROUGH TO THE WEST AND WEAK HIGH PRESSURE TO THE SOUTH IS PRODUCING STRONG WINDS JUST UNDER SMALL CRAFT CRITERIA THIS AFTERNOON. WILL HIGHLIGHT ALL ZONES WITH SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE AFTERNOON AND EVENING HOURS. A BRIEF LULL DEVELOPS THIS EVENING FOLLOWED BY AN INCREASE IN THE SPEED ONCE AGAIN WITH 850MB JET SHOWING AROUND 25 KNOTS. SEAS ARE RUNNING JUST UNDER SMALL CRAFT AS WELL. EXPECT AROUND 4-5 FEET TO CONTINUE THROUGH MOST OF THE AFTERNOON/EVENING DROPPING TO 3-4 FEET BY MORNING. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE FRONTAL BOUNDARY WILL DROP INTO THE WATERS DURING THE DAY...CAUSING W-SW WINDS TO BECOME NE TO E DURING THE DAY. COULD SEE A LITTLE BIT OF A SURGE NORTHERN WATERS SAT NIGHT AS DRIER AIR WORKS IN AS HIGH PRESSURE NOSES INTO THE AREA. FLOW TO BECOME E-SE SUNDAY AND SUNDAY NIGHT. SEAS WILL GENERALLY RUN 2 TO 3 FT SAT THROUGH SUN WITH A FEW 4 FOOTERS POSSIBLE NORTHERN WATERS SAT NIGHT. ALL WATERS COULD SEE 2 TO 4 FT SUNDAY NIGHT AS SE FETCH SETS UP. LONG TERM /MONDAY THROUGH WEDNESDAY/... EXPECT SWELL ENERGY ASSOCIATED WITH DISTANT HURRICANE DEAN TO CONTINUE TO INCREASE...MAXING OUT AT THE START OF THE PERIOD. SE WINDS AT START OF THE PERIOD WILL VEER TO S AND THEN SW AND EVENTUALLY W AS CENTER OF HIGH PRESSURE MIGRATES WESTWARD. DO NOT EXPECT WINDS ANY HIGHER THAN 15 KT. HOWEVER...CORRESPONDING SEAS WILL BE HIGHER...GIVEN SWELL ENERGY...SO WILL INCLUDE SOME 5 FOOTERS BEYOND 10 NM. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...31 NEAR TERM...15 SHORT TERM...31 LONG TERM...27 AVIATION...47
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 949 AM EDT FRI AUG 17 2007 NCZ087-096-099-SCZ017-023-024-032>034-039-046-181400- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- HORRY-WILLIAMSBURG-GEORGETOWN- 949 AM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-181400- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 949 AM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-100-101-181400- PENDER-BRUNSWICK-NEW HANOVER- 949 AM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS FOR ALL AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 701 PM EDT FRI AUG 17 2007 SCZ023-032-180000- DARLINGTON-FLORENCE- 705 PM EDT FRI AUG 17 2007 AT 700 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG THE LEE AND DARLINGTON COUNTY LINE BETWEEN LYDIA AND LAMAR. OTHER THUNDERSTORMS WERE DEVELOPING NEAR DARLINGTON AND CLYDE. THE STORMS WERE MOVING TOWARD THE SOUTHEAST AROUND 10 MPH AND MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. COMMUNITIES THAT MAY BE AFFECTED BY THESE STORMS ARE DARLINGTON...FLORENCE...HARTSVILLE...LAKE CITY...AUBURN... CARTERSVILLE...CLAUSSEN...CLYDE...DOVESVILLE...EFFINGHAM... EVERGREEN AND FLOYD. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. 31
The Columbia radar (KCAE), 121 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down near Alligator Road and Twin Church Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56562.